Alert archive / North Carolina / Flash Flood Warnings in 2024

Flash Flood Warning 67, NWS Raleigh, NC

September 27, 2024Johnston County, Sampson County, Wayne County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 27, 2024, 11:41 AM EDT for Johnston County, Sampson County, Wayne County, North Carolina. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2024, 11:41 AM EDT (15:41 UTC)
Expired
Sep 27, 2024, 3:27 PM EDT
In force
4 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Johnston County, NC, Sampson County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 12:30 PM EDTFLASH FLOODClinton, NCSeveral roads flooded in Clinton.
Sep 27, 1:25 PM EDTFLASH FLOOD1 Wnw Goldsboro, NCHigh water on several roads in and around Goldsboro.
Sep 27, 1:45 PM EDTFLASH FLOODGoldsboro, NCSeveral water rescues conducted across Wayne County during flash flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 3.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2024-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2024-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.3
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted.

249 
WGUS52 KRAH 271541
FFWRAH
NCC101-163-191-271945-
/O.NEW.KRAH.FF.W.0067.240927T1541Z-240927T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1141 AM EDT Fri Sep 27 2024

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Johnston County in central North Carolina...
  Sampson County in central North Carolina...
  Wayne County in central North Carolina...

* Until 345 PM EDT.

* At 1141 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Goldsboro, Smithfield, Clinton, Mount Olive, Clayton, Benson, 
  Fremont, Walnut Creek, Harrells, Micro, Selma, Four Oaks, Pine 
  Level, Kenly, Princeton, Roseboro, Pikeville, Garland, Newton 
  Grove and Salemburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3552 7871 3571 7847 3581 7827 3571 7816
      3560 7813 3559 7782 3543 7783 3538 7780
      3518 7783 3516 7789 3519 7802 3519 7816
      3490 7815 3474 7820 3471 7813 3456 7825
      3475 7839 3498 7863 3520 7865 3534 7853

FLASH FLOOD...RADAR INDICATED

$$

BLS
1 follow-up statement
659 
WGUS72 KRAH 271927
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
327 PM EDT Fri Sep 27 2024

NCC101-163-191-271937-
/O.CAN.KRAH.FF.W.0067.000000T0000Z-240927T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnston NC-Sampson NC-Wayne NC-
327 PM EDT Fri Sep 27 2024

...FLASH FLOOD WARNING FOR JOHNSTON, SAMPSON AND WAYNE COUNTIES HAS 
BEEN REPLACED WITH A FLOOD WARNING...

&&

LAT...LON 3552 7871 3571 7847 3581 7827 3571 7816
      3560 7813 3559 7782 3543 7783 3538 7780
      3518 7783 3516 7789 3519 7802 3519 7816
      3490 7815 3474 7820 3471 7813 3456 7825
      3475 7839 3498 7863 3520 7865 3534 7853

$$

BLS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 9:40 AM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Sep 27, 9:40 AM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Raleigh NC
940 AM EDT Fri Sep 27 2024

.SYNOPSIS...
Tropical Storm Helene, centered over east-central Georgia, will
weaken gradually as it races northward toward the Tennessee Valley
today.  The storm will then become absorbed into an upper level low,
which will hold stationary over western Kentucky and western
Tennessee through the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 940 AM Friday...

Minimal updates were made to the forecast with the morning update.
Made minor tweaks to all hourly grids. The primary band of heavy
rain arcs from Davidson County over to Chatham down to Cumberland
continuing into South Carolina. This band is moving more northerly
than northeasterly, but will eventually move across the entire area.
This band will not only provide the heaviest rainfall, but will also
bring the greatest tornado threat, although isolated storms outside
of the band cannot be ruled out. Previous discussion follows.

As of 400 AM Friday...

Tropical Cyclone Helene made landfall at 1110 PM last night as a
category 4 hurricane with max sustained winds of 140 mph near the
Florida Big Bend. The rapid northerly movement of this strong storm
of 25 to 30 mph continues as it plows into through the
Southeast. HREF ensemble mean MSLP moves Helene into northern
GA by 12z this morning where the official forecast shows Helene
still as a warm-core tropical storm. Helene will undergo extra-
tropical transition as it becomes absorbed into an occluded low
over the lower Ohio Valley through the evening hours. Hi-Res
guidance has come into good agreement that a feeder band of
convection within a low-level convergence axis will begin to
lift north into our area between 600 and 800 AM and progress
east-northeast across central NC through the early afternoon.
This feeder band will bring multiple hazards to central NC today
and each are discussed below with conditions rapidly improving
in its wake by mid/late afternoon.

Wind: The strength TC Helene was able to reach, rapid inland
movement, and expanding wind field as it begins to transition
into an extra-tropical cyclone will combine to bring strong to
locally damaging winds to portions of central NC. Wind gusts
over northern GA and SC early this morning, well in advance of
the core of of Helene, range from roughly 25-40 kts (30 to 45
mph). These winds will spread north as Helene approaches and
into most of central NC, strongest in the western Piedmont. A
blend of latest hi-res guidance suggest that sporadic gusts of
55 mph will be possible over the western Piedmont shortly after
sunrise into the mid morning hours before gradually weakening
into the afternoon.

Tornado: An incredibly strong kinematic environment will continue to
spread into central NC through the early morning into the afternoon
hours. Large looping hodographs, especially in the low-levels,
will result in 250 to over 400 m2/s2 of 0-1 km SRH in advance of
and within the convective band as it moves through central NC.
Tornado potential will be maximized from early this morning over
the southern Piedmont, Sandhills, and into the southern/central
Coastal Plain and spreading north into the early afternoon
hours. The greatest uncertainty will be the degree of
instability can be achieved. MLCAPE of 500 J/kg of instability
will overspread most of the area and will likely support
rotating updrafts that will be capable of producing short-lived
tornadoes anywhere in central NC. Greater instability closer to
1000 J/kg of MLCAPE is expected over the Sandhills into the
southern/central Coastal Plain in advance of the convective line
and may result in a greater/stronger tornado threat as updrafts
are able to further deepen and may result in a more classic
supercellular structures.

Flooding: PWAT values will continue to climb into the 2 to 2.5 inch
range as Helene approaches which will likely break daily records at
GSO/MHX with the 12z RAOBs. This anomalous moisture will fuel heavy
rain and torrential downpours within the axis of convection as
it pivots across the area. Quick storm motions will thankfully
keep totals more manageable for most locations (0.5 to 1.5),
but swaths of 2-3 inches will be possible anywhere across
central NC and may lead to flash flooding especially in urban
and poor drainage locations.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
As of 400 AM Friday...

A vertically stacked low pressure system will be gradually filling
over the lower Ohio Valley by 12z Saturday. The axis of rich dew
points in the low/mid 70s will be shifting out over the Atlantic
with a streamer of dry mid-level air overhead. After some early
morning fog and low overcast, generally clearing skies and fair
weather diurnal cumulus clouds bubbling during the afternoon. A
disturbance rotating around the base of the closed low to our west,
may bring a passing shower to the western Piedmont during the
evening into the overnight hours, but overall, expect a dry forecast
for a majority of the day. Temperatures will peak in the low/mid
80s during the afternoon with overnight low settling in the 60s.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 325 AM Friday...

A chance of showers and a few storms will persist Sun into Tue,
mainly each afternoon/evening and primarily across the N. Dry
weather will follow for mid week.

The upper low which will have absorbed Helene is expected to drift
slowly ENE over the Ohio Valley Sun/Mon, moving from NW KY to N WV.
This will keep our area within SW flow aloft and in the warm sector
at the surface, between the surface low well to our WNW and high
pressure centered off the Southeast coast. A diffuse frontal zone
extending E of the KY low across VA combined with upslope-directed
low level flow suggest the better chances for sufficient focus and
lift will be across the N including the Triad/Triangle regions Sun
and Mon. A surface low will develop in W NC early Mon and move into
central NC Mon night, bringing a surface cold front with it. As this
low is expected to deepen a bit as it pushes east off the SE VA/NE
NC coast by late Tue, we should see a shift of better rain chances
into NE sections Tue. The upper low over N WV will finally start to
shear out and weaken into an open wave before shifting E and
offshore Tue night, propelled by a strong northern stream wave
pushing through S Canada and the N CONUS, reaching Quebec and the
Northeast states Wed and pushing off the Northeast coast Thu. This
will put our area into a drier NW flow Wed, prompting a trend to a
dry forecast, then a secondary cold front associated with the strong
northern stream wave will move through Wed night, drawing a cooler
air mass into NC by Thu. Models are in fairly good agreement on this
scenario, although the Canadian has a deeper low over N Ontario mid
week and as such is cooler in our area by Thu. Will have temps 3-8
degrees above normal Sun/Mon, 1-6 degrees above normal Tue/Wed,
then within a degree or two of normal Thu, although if the
Canadian is correct, it could be even cooler Wed and esp Thu.
-GIH

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 725 AM Friday...

Only minor timing adjustments were changed with the 12z TAF package
with the previous discussion still valid and found below.

Adverse aviation conditions are expected over much of central NC,
primarily all but the far NE, from early this morning through
this afternoon. The worst conditions, which will be in the S and
W Piedmont, will include low cigs, periodic strong wind gusts, and a
few hours of low level wind shear. The center of what is now
Tropical Storm Helene is located over northeast GA and will track
quickly northwest into TN through daybreak. While the current
rainfall over central NC is mostly light, cigs are largely IFR (with
some MVFR far NE), and these conditions should hold through this
morning, with gradual improvement to MVFR then VFR S to N through
the day. This lull in rain will last until around 10z, when a strong
tropical rainband will begin to lift NE through central NC, lasting
through about 20z. As this rainband passes through central NC
terminals SW to NE, at any given location, a few hours of torrential
rains producing MVFR-IFR vsbys are likely, along with enhanced wind
gusts and a potential for isolated tornadoes. In addition, a period
of low level wind shear is expected, primarily during 10z-16z this
morning, however strong surface gusts and very strong and shifting
winds with height will dominate through this entire TAF valid period
at all sites, dangerous aviation conditions for smaller aircraft in
particular. Once the intense tropical rainband lifts N and NE of the
area, after about 21z, VFR conditions are expected through the end
of the TAF valid period. Surface winds will be mainly from E and
ESE, shifting to be from the SE and SSE this morning, and finally
from the S this afternoon, gradually diminishing starting mid to
late afternoon.

Looking beyond 12z Sat, sub-VFR cigs may return esp across the NE
(RDU/RWI) after 08z early Sat morning, lasting until improving to
VFR by mid morning. Otherwise, VFR conditions will dominate through
Tue, with possible exceptions late Sun (rain chances mainly
INT/GSO), Mon afternoon (rain chances areawide), and early Tue
morning (chance of sub-VFR fog). -GIH

&&

.HYDROLOGY...
As of 305 PM Thursday...

Will issue a Flood Watch for the Piedmont and Sandhills region of
central NC for tonight through 6pm Friday.

Multiple rounds and bands of rain and thunderstorms will spread
north across central NC through Friday. Given recent wet
conditions, streamflows across Central North Carolina are
significantly above normal per 7–14 day USGS stream flows. NASA
SPoRT soil moisture percentiles are above the 90th percentile in the
0–10 cm and 0–40 cm layer across the southern coastal plain. In
addition, 1-3 hr hour Flash Flood Guidance is essentially below 2
inches across most of the Piedmont.

While the heaviest rain associated with Helene will be focused
across the foothills and mountains, a general 1-3 inches with
embedded heavier rain rate will cause a risk of flash flooding
through late Friday afternoon. This will be especially true where
creeks and streams are already swollen, and there are even some
areas with ongoing road closures owing to rainfall over the past 2
to 3 days. Lower rainfall totals and a reduced threat of locally
heavy rain across the northern and central Coastal Plain results in
a reduced flood threat and have omitted those locations from the
watch.

Main stem river flooding is not expected to be as significant of an
issue based on the 1-3 inch rain forecast, although heavy rates in
the vicinity of the Rocky River near Norwood, which drain from west
to east and may see heavier rain upstream, and also the routing of
significantly heavier rainfall in the upper reaches of the Yadkin
River may cause some flooding in the Yadkin basin. The Neuse and Tar
are also abnormally high with the Neuse at Smithfield currently in
minor flood.

&&

.CLIMATE...
Record High Minimum Temperatures:

September 27:
KGSO: 69/2011
KRDU: 73/2011
KFAY: 73/2017

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this afternoon for NCZ007-021>025-038>042-
073>077-083>086-088-089.
Wind Advisory until 6 PM EDT this evening for NCZ007-021>025-
038>042-073>077-083>086-088-089.

&&

SYNOPSIS...Hartfield
NEAR TERM...Green/Swiggett
SHORT TERM...Swiggett
LONG TERM...Hartfield
AVIATION...Hartfield/Swiggett
HYDROLOGY...Blaes
CLIMATE...RAH
Hazardous weather outlook, Sep 27, 6:42 AM EDT, 4 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
642 AM EDT Fri Sep 27 2024

NCZ083>086-088-089-281045-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
642 AM EDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 687 IN EFFECT UNTIL 8 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ007-021>025-038>042-073>077-281045-
Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-
Chatham-Wake-Johnston-Stanly-Montgomery-Moore-Lee-Harnett-
642 AM EDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

In addition, embedded thunderstorms in advance of Tropical Cyclone
Helene will pose a risk of isolated tornadoes through mid afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ008>011-026>028-043-078-281045-
Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-Wayne-
642 AM EDT Fri Sep 27 2024

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Bands of heavy rain and embedded thunderstorms will pose a risk of
flooding and isolated tornadoes on Friday. Strong wind gusts between
30 and 40 mph will also be possible Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 27, 11:11 AM EDT, 30 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1111 AM EDT Fri Sep 27 2024

NCZ042-078-089-271545-
Johnston NC-Sampson NC-Wayne NC-
1111 AM EDT Fri Sep 27 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WAYNE...
NORTHEASTERN SAMPSON AND SOUTHEASTERN JOHNSTON COUNTIES THROUGH 1145
AM EDT...

At 1111 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Mount Olive, moving north at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Smithfield, Princeton, Newton Grove, Hobbton, Grantham, and Mar-Mac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

A Tornado Watch remains in effect until 600 PM EDT for central North
Carolina.

&&

LAT...LON 3512 7836 3550 7836 3547 7803 3518 7812
      3519 7816 3513 7816 3512 7817 3510 7817
TIME...MOT...LOC 1511Z 185DEG 25KT 3518 7824

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BLAES
Local storm report, Sep 27, 11:20 AM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1120 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     Flash Flood      3 SE Oakboro            35.20N 80.28W
09/27/2024                   Stanly             NC   Dept of Highways

            Hills Ford Road near Hills View Road is
            closed due to flooded road.

&&
Local storm report, Sep 27, 11:22 AM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1122 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     Flash Flood      7 SE Oakboro            35.15N 80.25W
09/27/2024                   Anson              NC   Public

            George Wright Road near Midway Road closed
            due to flooding.

&&
Local storm report, Sep 27, 11:26 AM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1126 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     Flash Flood      4 NE Polkton            35.05N 80.16W
09/27/2024                   Anson              NC   Dept of Highways

            Road flooded between Jacks Branch and Mount
            Vernon Road.

&&
Local storm report, Sep 27, 11:32 AM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1132 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     Flash Flood      1 ESE Fayetteville      35.07N 78.88W
09/27/2024                   Cumberland         NC   Dept of Highways

            Road closed near Drake Street due to
            flooding.

&&
Local storm report, Sep 27, 11:36 AM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1136 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     Non-Tstm Wnd Dmg Gibsonville             36.11N 79.55W
09/27/2024                   Guilford           NC   Broadcast Media

            Tree down in Gibsonville.

&&

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 7:42 AM EDTSpecial Weather StatementRAHRichmond33 min
Sep 27, 8:25 AM EDTFlash Flood WarningRAHAnson, Stanly3 hr
Sep 27, 8:56 AM EDTSpecial Weather StatementRAHDavidson34 min
Sep 27, 9:17 AM EDTTornado WarningRAHMoore28 min
Sep 27, 9:20 AM EDTSpecial Weather StatementRAHHoke25 min
Sep 27, 9:43 AM EDTRiver Flood WarningRAHDavidson, Davie55 hr
Sep 27, 9:44 AM EDTTornado WarningRAHChatham, Moore, Randolph31 min
Sep 27, 9:48 AM EDTSpecial Weather StatementRAHCumberland42 min
Sep 27, 9:50 AM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Cumberland, Harnett, Hoke, Lee and 3 more3 hr
Sep 27, 10:31 AM EDTFlash Flood WarningRAHCumberland, Harnett3 hr
Sep 27, 10:33 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Lee57 min
Sep 27, 10:34 AM EDTTornado WarningRAHChatham, Orange26 min
Sep 27, 10:41 AM EDTTornado WarningRAHChatham, Harnett, Lee, Wake24 min
Sep 27, 10:48 AM EDTRiver Flood WarningRAHAnson, Stanly24 hr
Sep 27, 11:04 AM EDTTornado WarningRAHDurham, Orange26 min
Sep 27, 11:07 AM EDTTornado WarningRAHChatham, Harnett, Johnston, Wake23 min
Sep 27, 11:09 AM EDTFlash Flood Warning Considerable damage threatRAHChatham, Durham, Orange, Wake4 hr
Sep 27, 11:11 AM EDTSpecial Weather StatementRAHWayne34 min
Sep 27, 11:13 AM EDTTornado WarningRAHSampson47 min
Sep 27, 11:57 AM EDTSpecial Weather StatementRAHWake33 min
Sep 27, 12:07 PM EDTSpecial Weather StatementRAHWayne38 min
Sep 27, 12:15 PM EDTAreal Flood AdvisoryRAHFranklin, Granville, Vance, Warren3 hr
Sep 27, 12:27 PM EDTTornado WarningRAHJohnston, Wayne33 min
Sep 27, 12:34 PM EDTSpecial Weather StatementRAHGranville, Vance56 min
Sep 27, 12:43 PM EDTTornado WarningRAHFranklin, Granville, Vance, Warren12 min
Sep 27, 1:00 PM EDTSpecial Weather StatementRAHEdgecombe, Wayne, Wilson60 min
Sep 27, 1:02 PM EDTFlash Flood Warning Considerable damage threatRAHEdgecombe, Nash, Wilson2 hr
Sep 27, 1:07 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash, Wayne, Wilson68 min
Sep 27, 1:16 PM EDTTornado WarningRAHEdgecombe, Nash, Wilson29 min
Sep 27, 1:44 PM EDTTornado WarningRAHEdgecombe, Halifax46 min
Sep 27, 2:26 PM EDTAreal Flood WarningRAHForsyth30 hr
Sep 27, 2:58 PM EDTAreal Flood WarningRAHChatham, Durham, Orange, Wake5 hr
Sep 27, 3:23 PM EDTAreal Flood WarningRAHEdgecombe, Nash, Wilson11 hr
Sep 27, 3:27 PM EDTAreal Flood WarningRAHJohnston, Sampson, Wayne3 hr
Sep 27, 4:30 PM EDTRiver Flood WarningRAHChatham14 hr
Sep 27, 6:15 PM EDTSpecial Weather StatementRAHGranville60 min
Sep 27, 6:16 PM EDTSpecial Weather StatementRAHPerson44 min
Sep 27, 6:35 PM EDTTornado WarningRAHGranville, Person21 min

Nearby

Flash Flood Warnings in North Carolina, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.